... thought was menopause.(no periods, hot flashes, moodiness around my period time) and due to the fact i'm 47 years old. Well, one week after being off it, my period came back and the hot flashes went away! Has anyone ever had this happen? I read what little I could find on the matter, and it is indeed a side affect
Cymbalta does wonderful things with hormone levels. It can lower testosterone and raise estrogen which can really mess up women in our age group. It can also change ones menses no matter the age as I have found out from a group of much younger women (most have shorter periods but a longer time between periods. Men as well as can experience an increase in estrogen and develop breasts and have breast pain.
I am post menopausal so the return of the hot flashes and moodiness was not welcomed at all. My biggest concern was that breast cancer runs in the family and the elevated estrogen and low progesterone (because I am post menopausal) was a real worry for me. Thankfully that all settled back down fairly quickly when I stop taking cymbalta.
I have heard that they are now suggesting cymbalta for menopause symptoms which I think is totally crazy after what it did to me.
As I noted on another cymbalta question, be sure to report these side effects.
Very interesting. I had the opposite thing happen. No periods for a year. Then started Cymbalta and they came back for a short while (heavy), along with terrible hot flashes, then the periods stopped, but not the hot flashes unfortunately. 2 of my doctors (reg GP and psychiatrist) said Cymbalta had nothing to do with it. Wrong!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 30 Nov 2010 • 1 answer
Updated 26 May 2011 • 2 answers
Updated 19 Aug 2013 • 12 answers
Updated 28 Mar 2018 • 16 answers
Updated 23 Jun 2016 • 1 answer